my daughter just got her first shots yesterday should she still be VERY cranky today?
Join Circle of Moms
Sign up for Circle of Moms and be a part of this community! Membership is just one click away.Join Circle of Moms
Mylene - posted on 05/21/2009
The nurses who gave my son his shots told me it was normal for the baby to have fever/discomfort/being needy/whiny, etc for 3 days after the shots. If it hasn't improved at all after 3 days consult a doctor or go back to the clinic where she got her shots because at that point it might be a sensitivity to the shots. My son would feel much better after taking a bit of children's Tylenol. Good Luck!
Tonya - posted on 05/21/2009
all of my chldren have been cranky after shots...my youngest just got her first set a few weeks ago..my pediatrician recomends massaging their lil legs with a warm washcloth. it really does help. They tend to tense up when they get their shots and that makes the muscles knot up. Tylenol also is a good soother. if you still feel uncomfortable..defffinately call your dr. Thats their job to make sure your lil ones stay healthy. Momma's know's best. Follow your gut..if you think somethings wrong go with it!!!!!
Tiffany - posted on 05/21/2009
Every child reacts differntly. My daughter got her first shots 2 weeks ago. she didnt want to eat all day, not even nursing. she just wanted to sleep. the next day she was cranky and still not eating. by the third day not eating I called the Dr. she had a fever and didnt want anything to do with the food. It took a week for her to get her appitite back and her personality came back a few days later. I am glad she is herself again. She went on bottle strike for a while though. I dont think there is any thing to worry about with your baby. but if she does get a fever dont wait.
Jes - posted on 05/21/2009
My son is usually cranky for 1-2 days after he gets his shots. I usually massage around the area where he received his shots, if that doesn't help a little Tylenol should do the trick. Just watch for fever, if she is still not acting "herself" in a 3-5 days give your pediatrician a call.
Becky - posted on 05/21/2009
Yep, and probably a slight fever, too. I know we always worry when our little ones are hurting, but it's nothing to be concerned about - give her some baby Motrin or Tylenol, make sure she stays otherwise comfortable (dry diapers, rocking her, warm baths, keeping her tummy full, etc.). It's perfectly normal. She'll start feeling better in a day or two. =)
Sarah - posted on 05/20/2009
When my daughter got her first set of shots, she was cranky & not herself for a week. Her legs were tender for a few days. With each time, her crankiness lessened. She just had her 12-month shots & she was only cranky for a few hours and was fine. Hang in there =]
Holly - posted on 05/20/2009
yes sorry to tell u but possible up to a week !my peditricin said to give tyonal or montrin to help with the pain ..(but be carefull cause if she gets a feaver you need to know )good luck !!!!!u need to know if she does cause if she does you might want to call the doctor shemay hace allergic reactions ...one other thing i would normally give my son motrin before we went to the doc ,1/2 hour befor eso when the shot comes not so bad or pain full becare full her little legs are proubly ache ,if they get bumpted on a high chair or swing or any thing now good luck
Christine - posted on 05/20/2009
for his 2 month shots, my son was not normal for a full week. he was cranky,didn't sleep well, spit up more, and had weird diapers. it went away after the 6th day. nobody warned me about it either!
Rachael - posted on 05/20/2009
My daughter was cranky and sore after her first set of shots, I gave her tylenol to bring her fever down and tried to avoid touching her legs. After a couple of days she was better. Her legs were not sore at all after the last set of shots but we changed doctors and I think the new doc was much better at giving the shots. She goes back in a couple of weeks for more and I'm hoping all goes well. I've learned that much like teething you have to figure out what works for your child and wait for it to pass.
Jessica - posted on 05/20/2009
My daughter was cranky and had a fever for all the day after. Her doc said it was normal. If it really worries you, call the doctors office. There's no such thing as a bad question. I'm sure they've had much worse.
Ashley - posted on 05/20/2009
My daughter was not "herself" for about 5 days after her first set of shots. Just a little whiny and needy. But the second and third sets are easier...;her 6 month check she was cranky for just a day.
Johanna - posted on 05/20/2009
i wont worry to much on the cranky part as long as shes not running a high temp or acting sick. the shots do hurt the lil ones and it makes their muscles sore. so that can cause the crankyness. just keep an eye on her temp it should start to get a little better tomorrow or the next day